| Catalog Number |
5954610 |
| Medical Device Problem Codes |
Defective Device (2588); Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Unspecified Infection (1930); Pain (1994); Seroma (2069); Injury (2348); Disability (2371)
| Date of Event |
10/16/2014
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient experienced emotional distress and the device was defective.
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol ventralight st on (b)(6) 2014.As reported, the patient is making a claim for an adverse patient outcome against the ventralight st.Attorney alleges general allegations for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2014- patient was diagnosed with hernia, thereby underwent repair with implant of ventralight st.Per op notes, ¿the hernia sac was identified in right abdominal region.A ventralight st mesh was placed and sutured.¿.(b)(6) 2014- patient was diagnosed with infected right abdominal wall ventralight st mesh, thereby underwent open repair with explant of ventralight st mesh.Per op notes, ¿a large seroma cavity was identified and drained out.The contaminated ventralight st mesh was noticed with a seroma cavity around it.Ventralight st mesh was excised along with the seroma cavity and the defect was sutured.¿.(b)(6) 2019- patient had reconstruction of right abdominal wall and repair of hernias.
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-sep-2013) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.